MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TF ULTRA, 2 UBRAID AND NDLS, 5.5MM PK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TF ULTRA, 2 UBRAID AND NDLS, 5.5MM PK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72202615
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/30/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the anchors broken during insertion into patient humerus (shoulder rotator cuff repair).The 3.8mm dilator used prior implantation of the suture anchors.Both 1st and 2nd anchors broken during screwing into humerus.Twinfix ti 5.0 mm suture anchor was used then.No patient injury was reported.
 
Additional Manufacturer Narrative
Examination is not possible, as the devices will not be returned, however photographs were supplied.Review of the photographs confirmed the reported breakage.Both anchors are broken at their suture eyelet.The suture and needles are free from their handle.Without the return of the devices we are unable to determine a root cause.

Brand Name
TF ULTRA, 2 UBRAID AND NDLS, 5.5MM PK
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7466571
Report Number1219602-2018-00500
Device Sequence Number1642786
Product Code MBI
UDI-Device Identifier03596010656209
UDI-Public(01)03596010656209(17)221031(10)50693993
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K093228
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model Number72202615
Device Catalogue Number72202615
Device Lot Number50693993
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/30/2018
Supplement Date Received by Manufacturer05/14/2018
Initial Report FDA Received Date04/26/2018
Supplement Report FDA Received Date05/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1